# SDR AUS20010856

- Difficulty date: August 8, 2001
- Submitted: September 5, 2001
- Operation: General aviation
- Make and model: Cessna 404CESSNA
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: ALV9501R
- Condition: Failed
- Location: Engine
- Part time: 6 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(AUS) ALTERNATOR FAILED IN FLIGHT. INVESTIGATION FOUND THE ALTERNATOR HOUSING ASSEMBLY BOLTS LOOSE WITH TWO OF THE BOLTS HAVING COMPLETELY SEPARATED AND LAYING IN THE BOTTOM OF THE ENGINE COWL. REAR BEARING COLLAPSED. INCORRECT TAB WASHERS USED. TAB WASHERS WERE FOR USE ON A 6.35MM (0.25IN) BOLT WHEREAS THE BOLTS USED ONTHE ALTERNATOR WERE 4.762MM (0.185IN). UNAPPROVED PART. PERSONNEL/MAINTENANCE ERROR.
